Skip to main content
Cornell University
more options
Per Pinstrup-Andersen


We honor the illustrious career of Per Pinstrup-Andersen, H.E. Babcock Professor of Food, Nutrition and Public Policy in the Division of Nutritional Sciences, the J. Thomas Clark Professor of Entrepreneurship, and Professor of Applied Economics in the Dyson School of Applied Economics and Management, as he retires from Cornell University.

In recognition of Per’s contributions to research, training, and policy, a Festschrift is being sponsored by the Division of Nutritional Sciences to recognize not only his work at Cornell University, but also his role in shaping and strengthening institutions such as the International Food Policy Research Institute, the Consultative Group on International Agricultural Research (CGIAR), the University of Copenhagen, and Wageningen University.

Per’s colleagues, collaborators, students, and friends from Cornell and throughout the world came to Cornell December 13–14 to pay tribute and to present papers on the substantive themes that represent the breadth of Per’s work. In keeping with the purpose of a Festschrift, the papers will be published in a book that is being edited by David E. Sahn.


For more information, contact david.sahn@cornell.edu


pdficon  Download FESTSCHRIFT
POSTER

(PDF, 8.5x14 in.)



pdficon  Download AGENDA (PDF)

Festschrift to Honor Per Pinstrup-Andersen

AGENDA

OPEN TO THE CORNELL COMMMUNITY

        Friday, December 13, 2013

7:15-8:15 a.m. Continental Breakfast
8:15 a.m. Opening Remarks Alan Mathios and Jan Nyrop
8:30 a.m. Welcome Patrick Stover
8:45 a.m. Introduction David E. Sahn

1. FOOD SYSTEMS, HEALTH AND NUTRITION
Session Chair: Patrick Stover

9:00 a.m. Can Transfer Programs Be Made More Nutrition Sensitive?
Harold Alderman
9:20 a.m. The Implications of a Changing Climate on Global Nutrition Security
Andrew D. Jones and Sivan Yosef
9:40 a.m. What’s Up with Catch-up? On the Meaningful Measurement of Child Growth Retardation
Jef L. LeRoy, Marie Ruel, and Jean-Pierre Habicht
10:00 a.m. Discussion Discussant: Stephen Younger (15 minutes) Open Discussion (20 minutes)
10:35 a.m. Coffee, tea break

2. FOOD SYSTEMS, HEALTH AND NUTRITION
Session Chair: Malden C. Nesheim

11:05 a.m. Food Security and Nutrition Monitoring Systems and the Food Crisis: Lessons from the Last Three Decades
Suresh Chandra Babu
11:25 a.m. Food for a Healthy and Active Life: New Indicators to Guide Action in the Agriculture and Food Sector
Anna Herforth
11:45 a.m. Discussion Discussant: Saurabh Mehta (10 minutes) Open Discussion (20 minutes)

3. FOOD SYSTEMS, HEALTH AND NUTRITION
Session Chair: Philip G. Pardey

1:20 p.m. Agricultural Pathways to Improved Nutrition: Getting Policies Right!
Prabhu Pingali, Katie Ricketts, and David E. Sahn
1:40 p.m. The Internationalization of the Obesity Epidemic: The Case of Sugar-Sweetened Sodas
Malden C. Nesheim and Marion Nestle
2:00 p.m. Discussion Discussant: Rebecca Stoltzfus (10 minutes) Open Discussion (20 minutes)
2:30 p.m. Coffee, tea break

4. AGRICULTURAL DEVELOPMENT AND RESEARCH AND TECHNOLOGY POLICY
Session Chair: Lauritz B. Holm-Nielsen

3:00 p.m. Population Increases and Agricultural Productivity
Barbara Boyle Torrey and Fuller Torrey
3:20 p.m. Bioeconomy—Science and Technology Policy for Agricultural Development and Food Security
Joachim von Braun
3:40 p.m. Discussion Discussant: Mitch Renkow (10 minutes) Open Discussion (20 minutes)

5. AGRICULTURAL DEVELOPMENT AND RESEARCH AND TECHNOLOGY POLICY
Session Chair: Jean-Pierre Habicht

4:10 p.m. Agricultural R&D, Food Prices, Poverty and Malnutrition Redux
Julian M. Alston and Philip G. Pardey
4:30 p.m. Distributional Impacts of the 2008 Global Food Price Spike in Vietnam
Andy McKay and Finn Tarp
4:50 p.m. The Micronutrient Deficiencies Challenge in African Food Systems
Christopher B. Barrett and Leah E. M. Bevis
5:10 p.m. Discussion Discussant: Nancy Chau (15 minutes) Open Discussion (20 minutes)

⇒⇒SATURDAY, DECEMBER 14